I recently started taking 7.5 mg. I feel so groggy in the morning, and tired through the day. I figured that the half life of mirtazapine is 20-40 hours. I don't know the mechanism of mirtazapine, but for some slow release meds, crushing the pill, makes it release instantly, thus, the half life is significantly reduced. Does anyone happen to know if this applies to mirtazapine (remeron) too?
Hi, Hi! You're correct in that Remeron does have a long half-life of 20 - 40 hours. How recently did you start it? You're well below the initial dose of 15mg and not near the maintenance dose of 15 - 45mg/day so I wonder if you just started very recently. If that's the case, side effects like grogginess and fatigue usually wear off within a few days to a few weeks getting better everyday.
Meanwhile, could you take it a little earlier at night? How about some strong coffee and a brisk walk around the block to burn off the fog in the morning?
Try to get through this brief period because the end is in sight!
Good luck and best wishes, Wildcat
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Jan 2015 • 3 answers
Updated 6 Sep 2014 • 3 answers
Updated 17 Sep 2015 • 3 answers
Updated 13 Sep 2015 • 1 answer
Updated 11 Dec 2015 • 2 answers